CSN Login
Members Online: 2

You are here

2nd chemo - not sure what to expect if its 'normal' or not

skeets1961
Posts: 56
Joined: Dec 2014

Hi again,

My husband had his 2nd chemo on 01/31 and it went for 48 hrs so the pump came off yesterday.  Today is the 4th day and it seems he feels worse as the days go by.  Does it usually take a while to start feeling better?  The first one i really didn't pay close attention but i do remember he was in bed 24/7 for a few days or more.  He gets up to use the restroom and occassionally eat a slice of toast or something small.  I have encouraged him to take his nausea meds because of smells are bothering him but he doesn't want to take it (why, i don't know).  

He says that he is sore everywhere, nauseated and just feels crappy.  He can't even describe what all he feels.  I feel so lonely and helpless.  I offer him drinks, food  and to rub his back, feet, ect, but he is mainly sleeping.  are these symptoms somewhat normal?  i just don't know if i need to be concerned enough to call the telenurse.

This is really hard and i wish i could do something to make it all better.  :( 

 

Thanks, Edie

 

Annabelle41415's picture
Annabelle41415
Posts: 6554
Joined: Feb 2009

I'm sorry that your husband isn't feeling very well, but it's not unusual for them to feel crappy after being disconnected.  For some reason it gets worse and then will get better a couple days later.  Just to let you know that this is cumulative and the more he takes the worse it could be as the treatments continue.  Some continue to do well on treatment so it's hard to tell.  Continue to encourage him to eat as this will make him stronger in order for him to continue to fight and maintain some type of movement.  Good luck on future treatments and please keep us informed.  If you feel he is not getting better, please contact the nurse or doctor.  Anyone that vomits, sleeps or lays on the couch too much is not normal.

Kim

Easyflip's picture
Easyflip
Posts: 588
Joined: May 2013

crappy for 1 week then better the next. I took nausea meds and medical marijuana. The side effects accumulate with time. I would encourage your husband to realize he must make chemo bearable, he may be on it for a long time and may have to go back on it again. This is a marathon not a sprint. Good luck and best wishes.

Easyflip/Richard

pilarica's picture
pilarica
Posts: 44
Joined: Oct 2014

Yes I week of not feeling well and a week fine..... I had 1 year of 5FU + avastin, I also had 12 rounds of oxaliplatin, for sure it is cumulative, also because of the steroids the 2 first days were not so bad, but then 3 and 4th were crapy. The only thing I can say is be patitient and let him rest as much as he can and drink plenty of water. The second week ideally he can do some exercise it really helps.

 

All the best,

Pilar

skeets1961
Posts: 56
Joined: Dec 2014

thanks everyone.  Yesterday was day #5 from the start of this round and he started getting his appetite back.  Today is slightly better.  I'm praying this gets more tolerable with time.  

Phil64's picture
Phil64
Posts: 835
Joined: Apr 2012

Sometimes you get steroids with the treatment to help you get through the symptoms. And I was told the steroids begin to lose effect around the time of disconnect. Rest and patience is what gets me through. Wishing you minimal side effects. 

janderson1964
Posts: 2215
Joined: Oct 2011

His symptoms are all fairly normal. It is very hard to describe how you are feeling from chemo. I have never been posoned but I imagine that is how chemo feels since it is basically poison. I generally don't talt to my wife much or complain because there is nothing that she can do. For me it is best to suffer through it in silance.

marbleotis's picture
marbleotis
Posts: 706
Joined: Mar 2012

I found when you start feeling better, it is time for the next chemo cycle.

Write down all his reactions and keep sharing with Onc.

I did 5fu and Oxi for 6 months.  He will get through just take one at a time.

Subscribe to Comments for "2nd chemo - not sure what to expect if its 'normal' or not"